MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Model Number 0000608016
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is 1st of 2 mdr reports (1st mdr).
 
Event or Problem Description
It was reported that during the procedure, an elongated internal carotid artery with multiple hairpin bends made it difficult to reach the occlusion.The physician removed the microcatheter with the subject guidewire from the patient.The subject guidewire and microcatheter were broken.No additional information available.
 
Additional Manufacturer Narrative
This is 1 of 2 reports (1st mdr).Section d4: lot#, expiration date and gtin: updated.Section d9: product returned to stryker and returned to manufacturer on: updated.Section e1: initial reporter name, initial reporter first name and initial reporter last name: updated.Section e2: health professional and health professional occupation: updated.Section g2: initial reporter type: updated.Section h3: device evaluated by mfg: updated.Section h4: manufacturing date: updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection it was observed that the guidewire was returned jammed inside the broken microcatheter.The devices were soaked but could not be removed.The guidewire was seen to be broken in numerous locations along the nitinol tubing starting from 207cm with the core wire exposed, the distal end was returned separate at 10 cm.The core wire was observed through the distal tip dome.The functional inspection was not required.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event 'guidewire broken/fractured during use' was confirmed based on the analysis of the returned device.The reported event 'guidewire difficult engaging target vessel' is not a product related code.Therefore, could not be replicated during analysis, however the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that the subject guidewire and a microcatheter were removed from the patient and were broken.A strongly elongated internal carotid with multiple hairpin bends made it difficult to reach the occlusion.We then removed the microcatheter with guidewire from the patient.A microcatheter that is in several pieces.(the guide wire was completely curled but it was still connected, only pulled apart outside the patient (with little force)).Additional information provided by the customer indicated that the patient's anatomy was quite tortuous.There was no resistance encountered while removing the guidewire from the dispenser hoop.Continuous flush was maintained throughout the procedure.The guidewire was returned jammed within the damaged microcatheter, the guidewire along with the microcatheter was noted to be fractured in numerous locations.It was reported that the internal carotid had multiple hairpin bends which made it difficult to reach the occlusion, it is probable that the microcatheter and the subject guidewire were damaged during the attempt to advance to the target occlusion and was further damaged during the attempt to remove the devices from the patient.The extent of the damage noted to the returned devices is indicative of extreme force to the devices.An assignable cause of procedural factors will be assigned to the reported event device difficulty engaging target vessel and guidewire broken/fractured during use and to the analyzed event guidewire broken/fractured during use and guidewire jammed, as the issue is associated with a product that meets company's design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO SELECT-14 SUPPORT PS 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22080108
Report Number3012931345-2025-00098
Device Sequence Number8530785
Product Code MOF
UDI-Device Identifier07613327508635
UDI-Public(01)07613327508635(17)270112(10)0000608016
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0000608016
Device Catalogue NumberSSUP215PRE
Device Lot Number0000608016
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer07/16/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR XT-27 MICROCATHETER (STRYKER)
Patient SexUnknown